Alert archive / Michigan / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Grand Rapids, MI

July 27, 201115 counties in Michigan

NWS Grand Rapids, MI issued this flash flood watch at Jul 27, 2011, 8:46 PM EDT for 15 counties in Michigan. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2011, 8:46 PM EDT (00:46 UTC)
Expired
Jul 29, 2011, 4:18 AM EDT
In force
32 hr
Issued by
NWS Grand Rapids, MI
Flood severity
None

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 28 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WGUS63 KGRR 280046
FFAGRR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
846 PM EDT WED JUL 27 2011

MIZ050>052-056>059-064>067-071>074-280900-
/O.NEW.KGRR.FF.A.0003.110728T0046Z-110728T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
846 PM EDT WED JUL 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH 
  CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL 
  MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL MICHIGAN... 
  CALHOUN...CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN 
  SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT... 
  OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON. 

* THROUGH THURSDAY AFTERNOON

* THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING...AND ARE
  EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT. 

* RAINFALL IS EXPECTED TO BE HEAVY AT TIMES WITH 1 TO 2 INCH PER
  HOUR RAINFALL RATES EXPECTED WITH SOME LOCALLY HIGHER RATES.

* THE THUNDERSTORMS COULD END UP MOVING OVER THE SAME AREAS FOR
  HOURS TONIGHT WITH HEAVY RAINFALL. THIS COULD PRODUCE FLASH
  FLOODING WHERE THE BAND OF STORMS SETS UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NJJ
4 follow-up statements
945 
WGUS63 KGRR 280800
FFAGRR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 AM EDT THU JUL 28 2011

MIZ050>052-056>059-064>067-071>074-281600-
/O.EXT.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
400 AM EDT THU JUL 28 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. 
  IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... 
  INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... 
  BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST 
  CENTRAL MICHIGAN...MUSKEGON. 

* THROUGH FRIDAY AFTERNOON

* ANOTHER PERIOD THUNDERSTORMS WITH HEAVY RAINFALL IS EXPECTED TO
  OCCUR TONIGHT INTO MID MORNING FRIDAY. THAT RAINFALL WILL BE 
  OVER AREA THAT HAVE ALREADY SEEN 2 TO 6 INCHES OF RAIN.

* RAINFALL IS EXPECTED TO BE HEAVY AT TIMES WITH 1 TO 2 INCH PER 
  HOUR RAINFALL RATES EXPECTED WITH SOME LOCALLY HIGHER RATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WDM
114 
WGUS63 KGRR 281550
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT THU JUL 28 2011

MIZ050>052-056>059-064>067-071>074-282200-
/O.CON.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1150 AM EDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. 
  IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... 
  INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... 
  BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST 
  CENTRAL MICHIGAN...MUSKEGON. 

* THROUGH FRIDAY AFTERNOON

* THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY AGAIN TONIGHT. RAINFALL
  RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON. MANY AREAS EAST
  OF GRAND RAPIDS BETWEEN INTERSTATES I-96 AND I-94 ALREADY HAD
  RECEIVED WELL OVER 3 INCHES OF RAIN.

* SATURATED SOIL FROM THE HEAVY RAIN LAST NIGHT WILL RESULT IN
  RAPID RUNOFF OF WATER FROM ADDITIONAL THUNDERSTORMS TONIGHT.
  THIS WILL INCREASE THE THREAT FOR VERY RAPID RISES IN WATER
  LEVELS WITH THUNDERSTORMS THAT OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH
FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD HEAVY RAIN OCCUR IN YOUR AREA OR IF FLASH FLOOD WARNINGS
ARE ISSUED.

&&

$$

TJT
453 
WGUS63 KGRR 282103
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
503 PM EDT THU JUL 28 2011

MIZ050>052-056>059-064>067-071>074-290515-
/O.CON.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
503 PM EDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT AND MONTCALM. 
  IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON... 
  INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN... 
  BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST 
  CENTRAL MICHIGAN...MUSKEGON. 

* THROUGH FRIDAY AFTERNOON

* DEVELOPING THUNDERSTORMS OVER SOUTHEAST MINNESOTA AND WESTERN
  WISCONSIN WILL MOVE TOWARD LOWER MICHIGAN TONIGHT. HEAVY RAIN IS
  POSSIBLE THIS EVENING AND OVERNIGHT. RAINFALL RATES OF 1 TO 2
  INCHES PER HOUR WILL BE COMMON. MANY AREAS EAST OF GRAND RAPIDS
  BETWEEN INTERSTATES I-96 AND I-94 ALREADY HAD RECEIVED WELL OVER
  3 INCHES OF RAIN.

* SATURATED SOIL FROM THE HEAVY RAIN LAST NIGHT WILL RESULT IN 
  RAPID RUNOFF OF WATER FROM ADDITIONAL THUNDERSTORMS TONIGHT. 
  THIS WILL INCREASE THE THREAT FOR VERY RAPID RISES IN WATER 
  LEVELS WITH THUNDERSTORMS THAT OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH
FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD HEAVY RAIN OCCUR IN YOUR AREA OR IF FLASH FLOOD WARNINGS
ARE ISSUED.

&&

$$
93
834 
WGUS63 KGRR 290818
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 AM EDT FRI JUL 29 2011

...FLOOD WATCH HAS BEEN CANCELED...

.SINCE WE HAVE FLASH FLOOD WARNINGS AND FLOOD ADVISORIES IN
EFFECT TO COVER THE FLOOD WATCH I HAVE DROPPED THE WATCH. 

MIZ050>052-056>059-064>067-071>074-290930-
/O.CAN.KGRR.FF.A.0003.000000T0000Z-110729T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
418 AM EDT FRI JUL 29 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH
CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN
HAS BEEN CANCELLED. THE FLOOD THREAT IS WELL COVERED BY OUR CURRENT
FLASH FLOOD WARNINGS AND FLOOD ADVISORIES.  

$$

WDM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 7:44 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 27, 7:44 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 PM EDT WED JUL 27 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(300 PM EDT WED JUL 27 2011)
SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE. BEGINNING FRIDAY AND CONTINUING
THROUGH EARLY NEXT WEEK...WARMER AND DRIER WEATHER WILL RETURN TO
THE REGION.

&&

.SHORT TERM...(340 PM EDT WED JUL 27 2011)
(TONIGHT THROUGH FRIDAY NIGHT)

CONTINUED WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING
THROUGH MUCH OF THURSDAY...WITH DANGEROUS LIGHTNING AND PERIODS OF
HEAVY RAINFALL EXPECTED TO BE THE MAIN THREATS FROM ANY STORMS.
THOUGH SOME THREAT FOR SEVERE WEATHER EXISTS LATER TONIGHT
AND INTO EARLY THURSDAY...THE TIMING AND LACK OF SIGNIFICANT
INSTABILITY ACROSS THE REGION SHOULD REALLY LEAD TO MORE OF A
GENERAL THUNDERSTORM NIGHT/MORNING AND NOT A SEVERE THUNDERSTORM
EVENT.  STILL SOME STRONG STORMS COULD BRING 50 MPH WIND...THOUGH
THIS IS NOT LOOKING VERY LIKELY AT THIS TIME.

HEAVY RAINFALL THE BIGGEST CONCERN TONIGHT AND THURSDAY...AS
TRAINING OF STORMS MAY OCCUR AND SOME LOCALIZED FLOODING COULD BE
THE RESULT. WITH NO NOTED FLOOD ISSUES AT THIS TIME...BREAKS BETWEEN
WAVES OF SHOWERS OVER AREAS THAT RECEIVED RAIN TODAY...DO NOT FEEL
AS THOUGH ANY FLOOD WATCHES ARE NEEDED. SHOWERS SHOULD BECOME MORE
SPOTTY THROUGH THE AFTERNOON HOURS THURSDAY BEFORE MOVING OUT ALL
TOGETHER THURSDAY NIGHT.

FRIDAY SHOULD BE ON THE QUIET SIDE WITH TEMPERATURES WARMING BACK
INTO THE UPPER 80S FOR MUCH OF THE REGION WITH DECREASING CLOUDS.

&&

.LONG TERM...(340 PM EDT WED JUL 27 2011)
(SATURDAY THROUGH TUESDAY)

ZONAL FLOW ACROSS THE NRN STATES WILL BEGIN TO BUCKLE OVER NEW
ENGLAND BY EARLY NEXT WEEK. CHANCES FOR RAIN DURING THE PERIOD ARE
NOT HIGH AS WE/LL GENERALLY BE CONTROLLED BY THE RIDGE TO THE WEST.
AS THE FLOW BECOMES NWLY OVER THE GREAT LAKES LATE SUNDAY...A WEAK
SHORT WAVE IS PROGD TO MOVE SOUTHEAST OVER THE CWA SUNDAY NIGHT. THE
WEAK COLD FRONT ASSOCIATED WITH IT WILL PUSH THROUGH THE CWA BY
MONDAY MORNING. WE/LL CONTINUE WITH THE SLIGHT CHANCE POP. THERE
ISN/T MUCH MOISTURE WITH THIS SYSTEM BUT THERE IS SOME INSTABILITY.
HOWEVER...THE INSTABILITY WILL BE MITIGATED SOMEWHAT BY THE NIGHT
TIME ARRIVAL OF THE FRONT.

MONDAY AND TUESDAY LOOKS DRY AND THEN ANOTHER COLD FRONT WILL MOVE
THROUGH IN THE NW FLOW TUESDAY NIGHT. MOISTURE TRANSPORT VECTORS ARE
A BIT LARGER WITH THIS SYSTEM SO WE SHOULD SEE A HIGHER CHANCE OF
RAIN. TIMING IS STILL IN QUESTION. THE ECMWF 12 HOURS OR SO QUICKER
WITH THE FRONT THAN THE GFS IS. FOR NOW WE/LL KEEP THE POPS CONFINED
TO TUESDAY NIGHT.

&&

.AVIATION...(744 PM EDT WED JUL 27 2011)
BIGGEST CHALLENGE WITH THE 00Z SET OF TERMINAL FCSTS IS THE
CONVECTIVE TRENDS AND RESULTING CONDITIONS THROUGH THU MORNING. AT
2340Z WED...AN AXIS OF SHOWERS WITH EMBEDDED STORMS EXTENDS
ESSENTIALLY ALONG INTERSTATE 96...WITH MUCH LESS ACTIVITY ONGOING
SOUTH ALONG THE I-94 TERMINALS. THIS WILL AFFECT THE I-96 TERMINALS
OVER THE NEXT 2 TO 4 HOURS AND TEMPORARILY DIMINISH FROM WEST TO
EAST.

WE THEN EXPECT THE MORE WIDESPREAD STORMS TO REDEVELOP ACROSS THE
AREA TOWARD AND AFTER 04Z TONIGHT AS THE LOW LEVEL JET STRENGTHENS
AND HOLDS OVER THE AREA. ONCE THE LOW LEVEL JET MOVES IN...WE WILL
THEN SEE PERIODS OF STORMS LIKELY THROUGH DAYBREAK THU MORNING.
HEAVY RAINFALL OVERNIGHT WILL PRODUCE LOWER CIGS AND VSBYS IN THE
IFR RANGE. WE SHOULD SEE STORM ACTIVITY THEN END FROM WEST TO EAST
AFTER 12Z THU MORNING AS THE LOW LEVEL JET DIMINISHES AND SHIFTS OUT
OF THE AREA. MVFR CIGS WILL LIKELY LINGER A COUPLE OF HOURS AFTER
THE STORMS MOVE OUT. WE SHOULD SEE VFR CONDITIONS DEVELOP THEN THU
AFTERNOON.

&&

.MARINE...(340 PM EDT WED JUL 27 2011)
THUNDERSTORMS WILL CONTINUE TO POSE POTENTIAL PROBLEMS FOR MARINERS
TONIGHT THROUGH THURSDAY NIGHT. HEAVY RAINFALL...FREQUENT DANGEROUS
LIGHTNING AND STRONG GUSTY WINDS OVER 30KTS WILL BE POSSIBLE WITH
ANY STORM THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...(340 PM EDT WED JUL 27 2011)
PERIODS OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL
CONTINUE TO OCCUR TONIGHT THROUGH THURSDAY NIGHT. SOME LOCATIONS
COULD SOME LOCALIZED FLOODING...ESPECIALLY LOCATIONS THAT RECEIVED
MODERATE TO HEAVY RAINFALL WEDNESDAY MORNING AND AFTERNOON. DRIER
WEATHER WILL RETURN TO THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    MACZKO
SHORT TERM:  MACZKO
LONG TERM:   93
AVIATION:    NJJ
MARINE:      MACZKO
HYDROLOGY:   MACZKO
Hazardous weather outlook, Jul 27, 3:41 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT WED JUL 27 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
341 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT. SOME OF THESE STORMS
TONIGHT MAY BE STRONG WITH WIND GUSTS UP TO 50 MPH.
OTHERWISE...THE MAIN THREAT FROM THUNDERSTORMS TONIGHT WILL BE
PERIODS OF MODERATE TO HEAVY RAINFALL THAT COULD RESULT IN SOME
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL AND DANGEROUS
LIGHTNING ARE EXPECTED TO BE THE MAIN THREATS FROM THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...THOUGH SOME STORMS MAY PRODUCE WIND
GUSTS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LMZ844>849-281945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
341 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE THUNDERSTORMS WILL
CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY
WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THESE
THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF
HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM
THESE THUNDERSTORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 6:26 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     LIGHTNING        ENE LACOTA              42.41N 86.13W
07/27/2011                   VAN BUREN          MI   BROADCAST MEDIA

            *** 2 INJ *** MULTIPLE MEDIA SOURCES REPORT THAT TWO
            MALES WERE INJURED BY LIGHTNING JUST EAST OF SOUTH HAVEN
            WHILE PICKING BLUEBERRIES. EVENT TIME ESTIMATED FROM
            RADAR.

&&

NJJ
Special weather statement, Jul 27, 6:50 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 PM EDT WED JUL 27 2011

MIZ043-044-050-051-056>058-272345-
IONIA-KENT-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
650 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES SOUTHWEST OF NEWAYGO...
MOVING EAST AT 35 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CONKLIN...            ASHLAND TWP...        CHESTER TWP...
  GRANT...              NEWAYGO...            BAILEY...
  CASNOVIA...           KENT CITY...          ALPINE...
  SPARTA...             ENSLEY TWP...         SOLON TWP...
  BELMONT...            CEDAR SPRINGS...      ROCKFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4333 8517 4298 8537 4317 8622 4349 8603
TIME...MOT...LOC 2250Z 275DEG 28KT 4329 8594

93
Local storm report, Jul 27, 6:53 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY RAIN       4 S MUSKEGON            43.17N 86.24W
07/27/2011  M0.93 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            THIS WAS A STORM TOTAL.

0525 PM     HEAVY RAIN       3 SSW CASCADE           42.88N 85.52W
07/27/2011  M1.11 INCH       KENT               MI   OFFICIAL NWS OBS

            THIS WAS A STORM AND DAILY TOTAL.

0617 PM     HEAVY RAIN       1 NNW GREENVILLE        43.19N 85.26W
07/27/2011  M0.49 INCH       MONTCALM           MI   AMATEUR RADIO

            THIS WAS A STORM TOTAL.

&&

WH
Local storm report, Jul 27, 7:21 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       3 ENE FENNVILLE         42.61N 86.05W
07/27/2011  M0.80 INCH       ALLEGAN            MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL.

&&

KN
Local storm report, Jul 27, 7:31 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLASH FLOOD      4 E MUSKEGON            43.23N 86.18W
07/27/2011                   MUSKEGON           MI   PUBLIC

            MINOR STREET FLOODING AT APPLE AVE AND SHERIDAN.

&&

KN
Special weather statement, Jul 27, 7:47 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT WED JUL 27 2011

MIZ057-064-065-280030-
ALLEGAN-BARRY-KENT-
747 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ALLEGAN COUNTY...MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  CALEDONIA...          ALASKA...             MIDDLEVILLE...
  IRVING...             ALTO...               FREEPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4293 8534 4255 8528 4260 8571 4283 8577
TIME...MOT...LOC 2347Z 270DEG 27KT 4272 8562

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:35 PM EDTAreal Flood AdvisoryGRRClinton, Gratiot, Ionia, Kent, Montcalm, Muskegon and 1 more12 hr
Jul 27, 8:40 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 8:52 PM EDTSpecial Weather StatementGRRBarry, Eaton53 min
Jul 27, 9:57 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 10:09 PM EDTAreal Flood AdvisoryGRREaton, Ingham, Jackson56 min
Jul 27, 10:22 PM EDTSpecial Weather StatementGRRIngham68 min
Jul 27, 10:31 PM EDTSpecial Weather StatementGRROttawa89 min
Jul 27, 10:35 PM EDTFlash Flood WarningGRRKent10 hr
Jul 27, 10:38 PM EDTSpecial Weather StatementGRRKent2 hr
Jul 27, 10:51 PM EDTFlash Flood WarningGRREaton, Ingham, Ionia, Jackson11 hr
Jul 27, 11:47 PM EDTRiver Flood WarningGRRKent5 hr
Jul 28, 12:20 AM EDTSpecial Weather StatementGRRMuskegon, Oceana115 min
Jul 28, 12:35 AM EDTFlash Flood WarningGRRBarry9 hr
Jul 28, 1:53 AM EDTSpecial Weather StatementGRRMuskegon2 hr
Jul 28, 1:54 AM EDTFlash Flood WarningGRRGratiot, Kent, Montcalm, Muskegon, Newaygo8 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRREaton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRREaton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIonia7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIonia8 days
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham17 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRClinton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRBarry30 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr

Nearby

Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.